Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Area of Bernstein-type polynomials

Author: Martin E. Price
Journal: Proc. Amer. Math. Soc. 42 (1974), 222-227
MSC: Primary 41A10; Secondary 26A63
MathSciNet review: 0326236
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Bernstein polynomials in one variable are known to be total-variation diminishing when compared to the approximated function f. Here we consider the two variable case and give a counterexample to show they are not area-diminishing. Sufficient conditions are then given on a continuous function f to insure convergence in area. A similar theorem is proved for Kantorovitch polynomials in the case f is summable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A10, 26A63

Retrieve articles in all journals with MSC: 41A10, 26A63

Additional Information

Keywords: Generalized area, generalized absolute continuity, Kantorovitch polynomials, Bernstein polynomials
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society